Thunderstorm Wind, Person
- When
- March 23, 5:55 PM EST
- Where
- Person County, 1.31 mi WSW of Concord
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.440, -79.090
Power-lines were blown down.
A cluster of thunderstorms moved eastward across the central and southern Appalachians and into central North Carolina during the afternoon hours of the 23rd. Limited by marginal instability, the convective cluster produced small hail the size of pennies and scattered thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
A cluster of thunderstorms moved eastward across the central and southern Appalachians and into central North Carolina during the afternoon hours of the 23rd. Limited by marginal instability, the convective cluster produced small hail the size of pennies and scattered thunderstorm wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 23, 5:10 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 610 PM EDT WED MAR 23 2011 .SYNOPSIS... A WARM FRONT ACROSS NORTHEAST NORTH CAROLINA WILL CONTINUE TO LIFT NORTHWARD INTO VIRGINIA LATE THIS AFTERNOON...ALLOWING SOUTHWEST WINDS TO PUMP WARM AIR INTO THE AREA. A COLD FRONT WILL CROSS THE REGION TONIGHT... WITH A SECONDARY COLD FRONT DROPPING THROUGH ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 610 PM WEDNESDAY... SEVERE THUNDERSTORM WATCH NUMBER 59 IS IN EFFECT UNTIL 100 AM EDT...ROUGHLY ALONG AND NORTH OF US HIGHWAY 64. THROUGH TONIGHT: THE SURFACE WARM FRONT HAD RETREATED TO JUST NORTHEAST OF A LINE FROM KILM-KEWN-KOCW-KIXA-KAVC-KLYH...WHERE IT THEN INTERSECTED THE ADVANCING COLD POOL ATTENDING THE LINE OF SUPERCELLS CROSSING WEST- CENTRAL VA. ALREADY LONG AND STRAIGHT HODOGRAPHS...AMIDST UNIDIRECTIONAL FLOW IN THE STORM-BEARING LAYER WILL FAVOR SPLITTING SUPERCELLS...THE RIGHT MOVERS OF WHICH WILL CURVE EAST SOUTHEASTWARD (~280-290 DEGREES AT 45 KTS). THIS FLOW AND ASSOCIATED LARGE SCALE ASCENT IN THE JET EXIT REGION WILL ONLY FURTHER STRENGTHEN WITH TIME THIS EVENING...AS A POTENT MID LEVEL JET NEAR 100 KTS ACCELERATES FROM THE TN VALLEY EASTWARD SOUTHEASTWARD ACROSS THE SOUTHERN APPALACHIANS...UNDERNEATH A STEERING VORTEX EVOLVING OVER SOUTHEASTERN CANADA. THERE REMAINS SOME QUESTION REGARDING THE DEGREE OF DESTABILIZATION OVER THE PIEDMONT OF NC...WHERE SURFACE DEWPOINTS WERE WITHIN A FEW DEGREES OF 45. HOWEVER...RECENT REGIONAL RADAR TRENDS SUGGEST NEW STORM DEVELOPMENT IN A SIMILARLY DRY ENVIRONMENT FROM NEAR KMTV TO KKMWK...AND STRONG MID LEVEL ROTATIONAL EFFECTS SUGGEST STORM MAINTENANCE INTO THE NORTHERN NC PIEDMONT DURING THE NEXT FEW HOURS. A MODIFIED EML/STEEP LAPSE RATES ALOFT AND SOON-TO-BE COOLING TEMPERATURES WILL FAVOR LARGE HAIL...PARTICULARLY WHILE THE STORMS REMAIN MORE DISCRETE DURING THE NEXT FEW HOURS. IN ADDITION...STEEP LOW LEVEL LAPSE RATES AND LARGE DEWPOINT DEPRESSIONS ON THE ORDER OF 30-35 DEGREES WILL FAVOR AN ATTENDING THREAT OF EVAPORATIONALLY-ENHANCED DAMAGING WINDS...AND LIKELY UPSCALE GROWTH INTO AN MCS AS THE STORMS OUTFLOWS CONGEAL LATER THIS EVENING...THEN SURGE ACROSS THE REMAINDER OF CENTRAL NC THROUGH 06Z. PREVIOUSLY FORECAST POST-CONVECTIVE LOWS 52 TO 60 ACCEPTED. FOR THURSDAY... THE RISK OF SHOWERS AND ISOLATED STORMS SHOULD EXIT BY MID MORNING THURSDAY AS THE VORTICITY MAXIMUM MOVES RAPIDLY OFFSHORE... WITH MID LEVEL DRYING AND WARMING OVERSPREADING THE AREA AND CANADIAN SOURCE SURFACE HIGH PRESSURE TRYING TO BUILD IN FROM THE NORTHWEST. AS DRY AIR RUSHES IN WITH ADDITIONAL DRYING FROM THE DOWNSLOPE FLOW... LOW RH VALUES ARE LIKELY (SEE FIRE WEATHER SECTION BELOW). BREEZY CONDITIONS ARE LIKELY WITH GOOD MIXING COMMENCING EARLY (BY MID MORNING)... AND GUSTS TO 30 MPH ARE POSSIBLE... ESPECIALLY THROUGH THE MORNING UNTIL EARLY AFTERNOON. HIGHS 63 TO 73 UNDER PARTLY CLOUDY SKIES... WITH THE COOLER READINGS OVER THE FAR NORTHEAST (CONSIDERABLE CLOUDS THROUGH THE MORNING) AND IN THE NORTHWEST (COLD AIR ADVECTION BEHIND A SECONDARY FRONT WHICH PUSHES SOUTHEAST THROUGH THE AREA DURING THE AFTERNOON). -GIH && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 310 PM... HIGH PRESSURE OVER THE UPPER MIDWEST WILL RIDGE SOUTHWARD INTO THE MISSISSIPPI DELTA THURSDAY EVENING... BRINGING A NORTH SURFACE FLOW TO CENTRAL NORTH CAROLINA. A SUBSIDENCE INVERSION/ISOTHERMAL LAYER IN THE MID LEVELS STRENGTHENS WITH TIME OVERNIGHT. SOME ADVECTION OF MOISTURE FROM VIRGINIA IN NORTH FLOW... WITH MOST MODELS CONFINING MOISTURE TO THE EAST HALF OF THE STATE. ADVECTION OR DEVELOPMENT OF STRATUS WOULD IMPACT LOW TEMPERATURES... BUT FOR NOW EXPECT ENOUGH DRYNESS AND ONLY WEAK WARM ADVECTION IN THE LAYER TO KEEP SKIES PARTLY CLOUDY. CIRRUS AFTER MIDNIGHT MAY MINIMALLY HOLD TEMPERATURES UP. OVERNIGHT LOW TEMPERATURES MID TO UPPER 30S... WITH COLDER NORTHERN SPOTS POTENTIALLY TO FREEZING IF CLOUDS ARE MINIMAL. WELL MIXED ATMOSPHERE FRIDAY WITH LESS DEEP AFTERNOON MIXED LAYER... TO ABOUT 5000 FEET. LOWER THICKNESSES WILL BE OVER THE NORTHEAST DURING THE AFTERNOON... AT AROUND 1330 METERS. SOME AFTERNOON CUMULUS WITH SOME ALTOCUMULUS ADVECTING IN DURING THE AFTERNOON. HIGH TEMPERATURES NEAR 57 NORTHEAST... AND 64 SOUTHWEST. MOISTURE BELOW 15000 FEET ON THE INCREASE FRIDAY NIGHT AS SURFACE WINDS SHIFT TO SOUTH TO SOUTHWEST. CLOUDS ON THE INCREASE AND LOW LEVEL THICKNESS VALUES UP AT LEAST 20 METERS FROM FRIDAY MORNING. LOW TEMPERATURES AROUND 40 NORTHEAST TO MID 40S SOUTH. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 310 PM... MID LEVEL WARM FRONT TO PUSH INTO NORTH CAROLINA FROM THE SOUTH SATURDAY MORNING. THE 00Z ECMWF APPEARS TOO WEAK WITH 850 MILLIBAR FLOW COMPARED TO THE LATEST MORNING MODELS. EXPECTING A CHANCE FOR RAIN BEFORE NOON IN THE WEST... WITH LESSER CHANCES EAST. AS THE LOW TO OUR WEST APPROACHES... WINDS INCREASE ALOFT AND ISENTROPIC LIFT IN CENTRAL NORTH CAROLINA MAXIMIZES TOWARD VIRGINIA. LIKELY POPS NORTH TO HIGH CHANCE SOUTH. HIGH TEMPERATURES MID 50S NORTH TO MID 60S SOUTH. SURFACE LOW TO OUR WEST FORECAST TO REACH EASTERN TENNESSEE BEFORE SUNRISE SUNDAY. SOME MODELS HINTING AT A DAMMING SCENARIO WITH A DEVELOPING COASTAL LOW INJECTING COLD AIR INTO NORTH CAROLINA SUNDAY AFTERNOON. THIS IS A DISTINCT POSSIBILITY WHICH COULD RESULT IN FALLING OR AT LEAST STEADY AFTERNOON TEMPERATURES WITH THE LAST RAIN THREAT EXITING AREAS EAST OF INTERSTATE 95 DURING THE EVENING. SATURDAY NIGHT LOW TEMPERATURES LOW 40S NORTH TO LOWER 50S SOUTH. SUNDAY HIGH TEMPERATURES LOW TO MID 50S NORTH... UPPER 50S SOUTH. THIS MORNINGS MODELS FAVOR A BROAD WEAK SURFACE LOW COMPLEX MONDAY MORNING IN THE GULF STATES UNDER MOSTLY WEST FLOW... AND THE STRONG UPPER LEVEL CUT OFF NORTH TEXAS LOW OF THE 00Z ECMWF IS REJECTED AT THIS TIME. ONCE AGAIN A DAMMING AIR MASS IS POSSIBLE WITH A DEVELOPING COASTAL LOW MONDAY NIGHT FUNNELING COOLER AIR FROM VIRGINIA INTO NORTH CAROLINA. A CHANCE FOR RAIN BY MONDAY AFTERNOON IS REASONABLE... CONTINUING INTO EARLY MONDAY NIGHT. MONDAY HIGH TEMPERATURES 55 TO 60. MONDAY NIGHT LOW TEMPERATURES MID 30S NORTH TO MID 40S SOUTH. WILL FORECAST NO MORE THAN SLIGHT CHANCES FOR RAIN FOR LATE MONDAY NIGHT INTO TUESDAY... BUT WITH LOW CONFIDENCE. EXPECTING STRONGER UPPER LEVEL LOW TO OUR SOUTH TO SUPPRESS MORE IF NOT ALL PRECIPITATION TO OUR SOUTH WITH ANY BROAD SURFACE LOW BEING WEAK. REGARDLESS... ANY PRECIPITATION IN CENTRAL NORTH CAROLINA LOOKS QUITE MEAGER DURING THIS TIME PERIOD. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 125 PM WEDNESDAY... THE BACK DOOR COLD FRONT THAT DROPPED PAST THE NORTH CAROLINA/VIRGINIA BORDER LATE TUESDAY WILL CONTINUE TO SHIFT NORTHWARD INTO VIRGINIA AND DISSIPATE AS IT GETS OVERTAKEN BY A DEEP LAYER OF STRONG WIND FLOW FROM THE SOUTHWEST AND WEST SOUTHWEST. SURFACE WINDS ARE EXPECTED TO BECOME UNIFORM FROM THE SOUTHWEST... SUSTAINED 10 TO 15 KNOTS GUSTING TO 20 TO 25 KNOTS THROUGH MID EVENING. AHEAD OF A COLD FRONT APPROACHING FROM THE WEST TONIGHT... SCATTERED SHOWERS AND STORMS WILL DEVELOP TO OUR NORTHWEST AND MOVE QUICKLY EASTWARD... MOVING THROUGH INT/GSO 22Z TO 03Z... THROUGH RDU 00Z TO 05Z... AND TO RWI/FAY 03Z TO 08Z. THESE MAINLY MVFR STORMS WILL BE FAST MOVING AND MAY CONTAIN HAIL AND STRONG WIND GUSTS OVER 45 KNOTS. STORM CHANCES WILL TAPER OFF TONIGHT AFTER 08Z AS THE COLD FRONT SWEEPS EASTWARD THROUGH THE AREA TOWARD DAYBREAK... ALTHOUGH A PASSING UPPER LEVEL DISTURBANCE MAY BRING A PERIOD OF MVFR CEILINGS AND A FEW SHOWERS TO RDU/RWI FROM 08Z TO 13Z. BREEZY VFR CONDITIONS WILL RETURN FRIDAY WITH SURFACE WINDS FROM THE NORTHWEST AT 14 TO 18 KNOTS GUSTING TO NEAR 25 TO 28 KNOTS... MAINLY IN THE MORNING THROUGH EARLY AFTERNOON BEFORE SLOWLY DISSIPATING. LOOKING BEYOND 18Z THURSDAY... VFR CONDITIONS WILL DOMINATE FRIDAY AFTERNOON AND NIGHT WITH THE BLUSTERY NORTHWEST WINDS SLOWLY DISSIPATING DURING THE AFTERNOON. THE COLD FRONT WILL HEAD BACK NORTH INTO NORTH CAROLINA AS A WARM FRONT EARLY SATURDAY THEN STALL ACROSS SOUTHERN NORTH CAROLINA THROUGH THE WEEKEND... LEADING TO PERIODS OF MVFR TO IFR CONDITIONS AND POSSIBLE LOW LEVEL WIND SHEAR SATURDAY THROUGH MONDAY. -GIH && .FIRE WEATHER... AS OF 230 PM WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AHEAD OF THE INCOMING COLD FRONT... VERY WARM TEMPERATURES IN THE LOWER TO MID 80S COMBINED WITH BLUSTERY SOUTHWEST WINDS SUSTAINED AT 10 TO 20 MPH AND GUSTING TO 20 TO 30 MPH... LOW RELATIVE HUMIDITY VALUES OF 25 TO 35 PERCENT... AND DRY FUELS (BOTH FINE AND 10 HOUR) WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. AFTER COORDINATION WITH THE FOREST SERVICE.. WE WILL HIGHLIGHT AN INCREASED FIRE DANGER FOR THURSDAY. WINDS FROM THE NORTHWEST WILL BE SUSTAINED AROUND 15 MPH WITH GUSTS UP TO 25 TO 30 MPH... PRIMARILY DURING THE MORNING THROUGH EARLY AFTERNOON. DRY AIR ADVECTING IN FROM THE NORTHWEST COMBINED WITH ADDITIONAL DOWNSLOPE DRYING WILL BRING RELATIVE HUMIDITY DOWN TO THE 24 TO 32 PERCENT RANGE. THESE CONDITIONS ALONG WITH DRY FUELS AND THE LACK OF WIDESPREAD SOAKING PRECIPITATION AMOUNTS THROUGH TONIGHT WILL POSE A THREAT FOR ADVERSE FIRE BEHAVIOR. -GIH && .CLIMATE... RECORD HIGHS FOR RDU AND GSO FOR MARCH 23... RDU...83 IN 2007 GSO...81 IN 2007 && .RAH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ007>011- 021>028-038>043-073>078-083>086-088-089. && SYNOPSIS... NEAR TERM...MWS/GIH SHORT TERM... LONG TERM... AVIATION...BLAES FIRE WEATHER... CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 610 PM EDT WED MAR 23 2011 NCZ042-073>078-083>086-088-089-242215- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 610 PM EDT WED MAR 23 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. A COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON INTO TONIGHT...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>028-038>041-043-242215- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 610 PM EDT WED MAR 23 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 59 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON INTO TONIGHT...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 236 PM EDT WED MAR 23 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 236 PM EDT WED MAR 23 2011 ...INCREASED FIRE DANGER FOR THURSDAY... A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA EARLY THURSDAY. BEHIND THIS FRONT... SUSTAINED WINDS FROM THE NORTHWEST AT 15 TO 20 MPH WILL GUST UP TO 25 TO 30 MPH. AS DRY AIR MOVES IN... RELATIVE HUMIDITY VALUES WILL DROP TO 24 TO 30 PERCENT ACROSS THE AREA IN THE AFTERNOON. THESE BLUSTERY WINDS AND DRY AIR COMBINED WITH DRY FUELS AND TREE LITTER WILL RESULT IN AN INCREASED FIRE DANGER ON THURSDAY. RESIDENTS ARE ENCOURAGED TO POSTPONE ANY BURNING THROUGH THURSDAY... AND TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. MANY DESTRUCTIVE WILDFIRES ARE STARTED EACH YEAR DUE TO IMPROPERLY DISCARDED SMOKING MATERIALS. A RED FLAG WARNING FOR THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH REMAINS IN EFFECT TODAY UNTIL 8 PM THIS EVENING. GIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT WED MAR 23 2011
NCZ007-021>024-038-039-232300-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-ORANGE-PERSON-RANDOLPH-
559 PM EDT WED MAR 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...FORSYTH...
GUILFORD...ALAMANCE...ORANGE...DAVIDSON AND RANDOLPH COUNTIES THROUGH
700 PM EDT...
AT 552 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS MOVING SOUTHEAST AT 55 MPH. THESE STORMS WILL BE
MOVING INTO THE TRIAD AND NORTHERN PIEDMONT OF NORTH CAROLINA WITHIN
THE NEXT 30 MINUTES. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL
AND STRONG WINDS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL
HALL...WINSTON-SALEM...ASHEBORO...GREENSBORO...BURLINGTON...AND
ROXBORO.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3655 7880 3623 7881 3623 7895 3605 7898
3584 7945 3584 7954 3579 7955 3551 8013
3571 8033 3574 8046 3583 8049 3584 8040
3590 8037 3596 8038 3607 8052 3612 8045
3626 8045 3624 7916 3655 7914
TIME...MOT...LOC 2152Z 293DEG 50KT 3668 7925 3615 8118
KMCThe Raleigh/Durham radar (KRAX), 102 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Power-lines were blown down.
One tree was blown down across the road near the corner of Hurdle Mills Road and Wheelers Church Road.
One tree fell onto some power-lines near the intersection of Little River Church Road and Mary Hall Road.
Two trees were blown down across Tabbs Creek Road near NC Highway 158 and Interstate 85.
A large tree fell onto a home, damaging the garage and roof.
A downed tree was partially blocking traffic at 1100 block of Highway 561.
Hail the size of quarters was reported on Route 14 north of Wake Forest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288502, 288504, 288508, 288512, 288521, 288522, 288500.